Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

What can be the red spots on the legs after being hit hard with a baseball?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
I'm a baseball coach. Was hit in the XXXXXXX this evening, not real hard, but I got home and noticed the entire area was more swollen than I have ever seen any area on my body swell. I've been hit much harder before and never had this much swelling. I iced it for a couple of hours and now am noticing small red dots all over my legs (both).
Posted Thu, 26 Apr 2012 in Skin Hair and Nails
 
 
Answered by Dr. Jasvinder Singh 53 minutes later
Hello,

Thanks for posting your query.

From the symptoms it looks like due to petechiael spots which are pinpoint-sized red dots under the surface of the skin common after skin trauma.

However it is important to rule out the formation of a hematoma in the muscle or any hair line fracture. For this it is important to get an x-ray limb and a MRI scan of the area done. X-rays are very sensitive for picking up any fracture and MRI is one of the best tests for ruling out and identifying soft tissue injuries in the area of fall.

I suggest you to apply cold compresses on your leg and XXXXXXX by wrapping ice in a towel and take some Tylenol after prescription from your doctor. You can also apply flexall to the area.You can also follow certain lifestyle measures which can help you with this pain. These include:

1)     Give complete rest to the affected part.

2)     Avoid bearing weight on the limb(standing, walking, etc.)

3)     You may use a walker to avoid putting a direct pressure on the limb.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.


I suggest you to apply cold compresses on your tailbone and shoulders and take some anti inflammatory pain killers after prescription from your doctor. You can also follow certain lifestyle measures which can help you with this pain.

Above answer was peer-reviewed by
 
Follow-up: What can be the red spots on the legs after being hit hard with a baseball? 8 hours later
Would the BActrim I am currently taking cause the excessive bleeding? SOmething is making me bleed easily as I knocked a small scab off of my knee and it bled profusely and would not clot on its own.
Follow-up: What can be the red spots on the legs after being hit hard with a baseball? 42 minutes later
Will the red dots go away? How long? I looked it up online and sulfa anitbiotics make you succeptible to excessive bleeding (thinner) which seems to be what has happened due to the injury from being hit in the leg by the baseball. SHould I still be icing today - it has been over 17 hours since the injury first occurred?
 
 
Answered by Dr. Jasvinder Singh 14 hours later
Hello,

Thanks for writing back.

Yes Bactrim has the side effect of increased bruising and bleeding. It has side effects of agranulocytosis, aplastic anemia, thrombocytopenia, leukopenia, neutropenia and hence may interfere with the coagulation profile.

You can get this antibiotic changed to other group of antibiotics for your folliculitis.

Also ice the wound site for 24 hours and then apply alternate warm and cold compresses. The red dots will take atleast 1-2 days to go away.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor